Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS Charleston, WV

June 16, 2014Washington County, Ohio; 4 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 16, 2014, 3:51 PM EDT for Washington County, Ohio; 4 counties in West Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 3:51 PM EDT (19:51 UTC)
Expired
Jun 16, 2014, 4:30 PM EDT
In force
39 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 126 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:52 PM EDTTSTM WND DMGVienna, WVMULTIPLE TREES AND POWER LINES DOWN. POWER OUTAGES ACROSS THE CITY
Jun 16, 4:00 PM EDTTSTM WND DMG3 Ssw Waverly, WVTREES AND POWER LINES DOWN NEAR OGDEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS51 KRLX 161951
SVRRLX
OHC167-WVC073-085-095-107-162030-
/O.NEW.KRLX.SV.W.0068.140616T1951Z-140616T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHWESTERN RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  TYLER COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BELPRE...

* UNTIL 430 PM EDT

* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BOAZ...OR NEAR MARIETTA...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSTOWN...VIENNA...PENNSBORO...NORTH BEND STATE PARK AND
  BELMONT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 4 IN OHIO...AND BETWEEN MILE MARKERS 176 AND 186 IN
WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3945 8088 3920 8100 3927 8161 3946 8155
TIME...MOT...LOC 1951Z 276DEG 25KT 3936 8144

$$

05
1 follow-up statement
419 
WWUS51 KRLX 162017
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
417 PM EDT MON JUN 16 2014

OHC167-WVC073-085-095-107-162023-
/O.CAN.KRLX.SV.W.0068.000000T0000Z-140616T2030Z/
WASHINGTON OH-PLEASANTS WV-WOOD WV-TYLER WV-RITCHIE WV-
417 PM EDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RITCHIE...
TYLER...NORTHEASTERN WOOD...PLEASANTS AND SOUTHERN WASHINGTON
COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. 
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND 
SMALL HAIL ARE STILL POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3945 8088 3920 8100 3927 8161 3946 8155
TIME...MOT...LOC 2013Z 276DEG 25KT 3934 8124

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:50 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 16, 1:50 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
150 PM EDT MON JUN 16 2014

.SYNOPSIS...
WEAK DISTURBANCE ALOFT TRIGGERS EVENING THUNDERSTORMS. HOT AND
HUMID TUESDAY AND WEDNESDAY. WETTER THURSDAY THRU WEEKEND WITH
ROUNDS OF CONVECTION.

&&

.NEAR TERM /THROUGH TUESDAY/...
5H RIDGE GETS KNOCKED DOWN A BIT AS SHORTWAVE TROUGH LIFTS ACROSS
THE GREAT LAKES TONIGHT AND TUES. EXPECT TREND OF SHOWER DEVELOPMENT
OVER OHIO TO CONTINUE...WITH MEAN FLOW CARRYING STORMS ACROSS WEST
VIRGINIA...ESPECIALLY DURING THE DAYLIGHT HOURS. AS DAYTIME
HEATING DROPS OFF...EXPECT ACTIVITY TO DECREASE. DO NOT ELIMINATE
THE CHANCE FOR SHOWER DEVELOPMENT COMPLETELY FROM THE FORECAST
TONIGHT THOUGH. THERE SHOULD BE ENOUGH OF A TRIGGER AND LOW LEVEL
MOISTURE IN PLACE TO KICK OFF A FEW SPOTTY SHOWERS TONIGHT.

FOR TEMPS...USED MAINLY BIAS CORRECTED DATA BLENDED WITH INHERITED
FORECAST...WHICH LED TO ONLY A MINOR TWEAK TO THE TEMPERATURE
FIELDS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE FOR MUCH OF THE PERIOD WITH
A FEW SHORTWAVES ROUNDING THE RIDGE...GENERALLY TO THE NORTH OF US.
SW FLOW WILL PROVIDE PLENTY OF MOISTURE FOR SOME DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS ON TUESDAY AND
WEDNESDAY. OVERNIGHT WEDNESDAY... SPC PLACES A SLIGHT RISK OF
SEVERE THUNDERSTORMS JUST SKIRTING THE NORTHERN PORTION OF THE CWA
FOR WEDNESDAY INTO THURSDAY WITH HIGHER MOISTURE...SOME
INSTABILITY...AND A SHORTWAVE MOVING ACROSS THE NORTH. IT IS
POSSIBLE WE COULD SEE SOME THUNDERSTORMS IN THE NORTHERN PORTION
OF OUR CWA ASSOCIATED WITH THIS FEATURE. THURSDAY CONTINUES THE
HIGHER CHANCES OF PRECIPITATION AND THUNDER AS THE FEATURE SAGS
SOUTH. PW VALUES WILL INCREASE TO AROUND 1.7 INCHES ACROSS THE
NORTH...INTRODUCING SOME HYDRO CONCERNS FOR THURSDAY INTO THURSDAY
NIGHT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WPC THINKING WAS GENERALLY FOLLOWED. HOWEVER...MADE SOME TWEAKS TO
POP GRIDS TO REFLECT SOME UNCERTAINTY.

COMBINATION OF TROFS EMBEDDED IN W/NW FLOW ALOFT AND A SURFACE
BOUNDARY NEARBY WILL RESULT IN A GOOD CHANCE OF SHOWERS AND STORMS
ON FRIDAY INTO SATURDAY...ESPECIALLY ACROSS OUR NORTHERN ZONES.
HAVE LIKELY POPS ON FRIDAY INTO SATURDAY...ACROSS THE FAVORED
LOCATIONS.

MODELS THEN BEGIN TO DIVERGE WITH THE WEATHER FEATURES THAT WILL
IMPACT OUR FOR THE REMAINDER OF THE PERIOD.  GFS/CANADIAN MODELS IS
MUCH SLOWER AS THEY INDICATE AN UPPER LOW OVER THE NORTHERN PLAINS
WILL OPEN UP AS IT DROPS SOUTHEAST.  THE RESULTANT TROF DOES NOT
PUSH SOUTHEAST OF THE AREA UNTIL MONDAY NIGHT.  ECMWF SHOWS THE
MID-LEVEL TROF SWEEPING SOUTHEAST SUNDAY NIGHT.

BECAUSE OF THIS UNCERTAINTY...HAVE THE TROF PUSHING SOUTHEAST ON
MONDAY.  BUT KEPT LOW PRECIP CHANCES CONTINUING ACROSS OUR
NORTHWESTERN ZONES INTO MONDAY NIGHT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED POP UP CONVECTION MAINLY INVOF WEAK DISTURBANCE MVG
ACROSS SE OH NOTED ON KRLX WSR-88D TO START THE AFTERNOON. ENOUGH
INSTABILITY AND MOISTURE IN THE LOW LEVELS TO CONTINUE TREND THIS
FOR REMAINDER OF THIS AFTERNOON. TRIED TO TIME CONVECTION INTO NRN
TAF SITES FOR TODAY. EXPECT THE EXTENT OF CONVECTION TO EXPAND
SOUTHWARD FOR REMAINDER OF DAYLIGHT HOURS. FOR THE MOST PART
EXPECT TEMPO MVFR IN AND AROUND STORMS. THE EXCEPTION BEING HIGHLY
LOCALIZED IFR CONDITIONS IN STORM CORES. THUNDERSTORMS WANE AFTER
01Z WITH SCATTERED TO BROKEN CLOUDS REMAINING AT 4 TO 6 THSD FT
AGL OVERNIGHT. SOME 5 TO 6 MILES MILES IN HAZE AND LIGHT FOG
DEVELOPING 03Z TO 06Z...WITH SOME MVFR IN LIGHT FOG 06Z TO 12Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: THE AFTERNOON CONVECTION MONDAY MAY BE LESS
THAN EXPECTED...OR IT COULD BE SLOWER DEVELOPING SOUTHEAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
ROUNDS OF SHOWERS/THUNDERSTORMS THURSDAY NIGHT AND FRIDAY WITH IFR
POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC
NEAR TERM...KMC
SHORT TERM...LS
LONG TERM...JSH
AVIATION...KMC
Hazardous weather outlook, Jun 16, 4:42 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
442 AM EDT MON JUN 16 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-170845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
442 AM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO
SUNDAY. IF THIS CONVECTION BECOMES REPETITIVE OVER THE SAME
AREA...FLASH FLOODING MAY OCCUR.

IF THE THREAT OF FLASH FLOODING INCREASES...A FLASH FLOOD WATCH
WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 12:57 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT MON JUN 16 2014

OHZ076-WVZ009>011-017-019-020-161745-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WIRT WV-
WOOD WV-
1257 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR RITCHIE...TYLER...WOOD...NORTHERN
WIRT...WESTERN DODDRIDGE...PLEASANTS AND EASTERN WASHINGTON COUNTIES
UNTIL 145 PM EDT...

AT 1253 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
5 MILES SOUTHWEST OF ST. MARYS TO 7 MILES EAST OF PARKERSBURG TO 9
MILES SOUTH OF PARKERSBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WALKER AROUND 110 PM...PETROLEUM AROUND 120
PM...HEBRON AROUND 130 PM...MOUNTAIN AROUND 140 PM AND HARRISVILLE
AROUND 150 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
162 AND 176 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3940 8068 3922 8090 3905 8116 3908 8173
      3909 8174 3910 8174 3926 8151 3944 8129

09
Special weather statement, Jun 16, 1:43 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT MON JUN 16 2014

OHZ083-084-161830-
JACKSON OH-VINTON OH-
143 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR VINTON AND NORTHWESTERN JACKSON
COUNTIES IN SOUTHEAST OHIO UNTIL 230 PM EDT...

AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
MCARTHUR...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BYER AROUND 150 PM...ALLENSVILLE AROUND 155
PM...MCARTHUR AROUND 220 PM...CREOLA AROUND 225 PM AND ZALESKI AROUND
230 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3918 8277 3934 8276 3940 8239 3939 8229
      3930 8230 3929 8228 3922 8227 3920 8227
      3920 8230 3916 8232 3915 8279 3917 8280

09
Special weather statement, Jun 16, 2:37 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT MON JUN 16 2014

OHZ075-083>086-161930-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
237 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR VINTON...WESTERN MEIGS...NORTHERN
JACKSON...NORTHEASTERN GALLIA AND SOUTHWESTERN ATHENS COUNTIES IN
SOUTHEAST OHIO UNTIL 330 PM EDT...

AT 235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
WELLSTON...MOVING EAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ZALESKI AROUND 255 PM...LAKE HOPE STATE PARK
AROUND 300 PM...RADCLIFFE AROUND 310 PM...WILKESVILLE AROUND 325 PM
AND DYESVILLE AROUND 330 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3937 8253 3924 8191 3888 8225 3913 8279
      3916 8279

26
Special weather statement, Jun 16, 2:47 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
247 PM EDT MON JUN 16 2014

OHZ066-161945-
PERRY OH-
247 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN PERRY COUNTY UNTIL 345 PM
EDT...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF SOMERSET...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR THORNVILLE AROUND 300 PM...GLENFORD AROUND
325 PM AND SOMERSET AROUND 330 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8236 3992 8218 3990 8216 3983 8216
      3982 8207 3978 8207 3978 8211 3980 8241
      3983 8241 3983 8245 3984 8248 3993 8247
      3994 8245

26
Special weather statement, Jun 16, 2:50 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
250 PM EDT MON JUN 16 2014

OHZ067-075-076-WVZ009-161945-
ATHENS OH-MORGAN OH-WASHINGTON OH-WOOD WV-
250 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WOOD...WASHINGTON...
SOUTHERN MORGAN AND ATHENS COUNTIES UNTIL 345 PM EDT...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CHESTERHILL...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR STOCKPORT...AND COOLVILLE AROUND 305 PM...
LITTLE HOCKING AROUND 315 PM...BEVERLY...AND WASHINGTON AROUND 320
PM...FLEMING...BLENNERHASSETT...AND LUBECK AROUND 325 PM...BELPRE
AROUND 330 PM AND LOWELL AROUND 335 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 13 IN OHIO...AND BETWEEN MILE MARKERS 178 AND 186 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3957 8125 3917 8160 3930 8216 3955 8208
      3955 8204 3964 8203

26
Special weather statement, Jun 16, 3:35 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT MON JUN 16 2014

OHZ083>086-162030-
GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
335 PM EDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN VINTON...WESTERN
MEIGS...JACKSON AND NORTHWESTERN GALLIA COUNTIES IN SOUTHEAST OHIO
UNTIL 430 PM EDT...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
JACKSON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR JACKSON...AND BYER AROUND 345 PM...COALTON
AROUND 350 PM...WELLSTON...HAMDEN...AND OAK HILL AROUND 400 PM...
GALLIA AROUND 405 PM...CENTERPOINT AROUND 415 PM AND RADCLIFFE AROUND
420 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3913 8280 3918 8278 3918 8277 3917 8224
      3879 8231 3883 8258 3884 8258 3885 8260
      3884 8266 3885 8277 3894 8276 3895 8281

26

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:43 PM EDTSpecial Weather StatementRLXVinton47 min
Jun 16, 2:37 PM EDTSpecial Weather StatementRLXVinton53 min
Jun 16, 2:47 PM EDTSpecial Weather StatementRLXPerry58 min
Jun 16, 2:50 PM EDTSpecial Weather StatementRLXAthens, Washington55 min
Jun 16, 3:35 PM EDTSpecial Weather StatementRLXJackson55 min
Jun 16, 12:57 PM EDTSpecial Weather StatementRLXPleasants, Ritchie, Wood48 min
Jun 16, 4:30 PM EDTSpecial Weather StatementRLXWirt60 min
Jun 16, 5:26 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer64 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.